Bernoulli

  • Bernoulli
  • Volume 15, Number 2 (2009), 532-549.

A new Poisson-type deviation inequality for Markov jump processes with positive Wasserstein curvature

Aldéric Joulin

Full-text: Open access

Abstract

The purpose of this paper is to extend the investigation of Poisson-type deviation inequalities started by Joulin (Bernoulli 13 (2007) 782–798) to the empirical mean of positively curved Markov jump processes. In particular, our main result generalizes the tail estimates given by Lezaud (Ann. Appl. Probab. 8 (1998) 849–867, ESAIM Probab. Statist. 5 (2001) 183–201). An application to birth–death processes completes this work.

Article information

Source
Bernoulli, Volume 15, Number 2 (2009), 532-549.

Dates
First available in Project Euclid: 4 May 2009

Permanent link to this document
https://projecteuclid.org/euclid.bj/1241444901

Digital Object Identifier
doi:10.3150/08-BEJ158

Mathematical Reviews number (MathSciNet)
MR2543873

Zentralblatt MATH identifier
1202.60136

Keywords
birth–death process deviation inequality empirical mean Markov jump process Wasserstein curvature

Citation

Joulin, Aldéric. A new Poisson-type deviation inequality for Markov jump processes with positive Wasserstein curvature. Bernoulli 15 (2009), no. 2, 532--549. doi:10.3150/08-BEJ158. https://projecteuclid.org/euclid.bj/1241444901


Export citation

References

  • Bakry, D. and Émery, M. (1985). Diffusions hypercontractives. In, Séminaire de probabilités, XIX, 1983/84. Lecture Notes in Math. 1123 177–206. Berlin: Springer.
  • Cattiaux, P. and Guillin, A. (2008). Deviation bounds for additive functionals of Markov processes., ESAIM Probab. Statist. 12 12–29.
  • Chafaï, D. (2006). Binomial-Poisson entropic inequalities and the, M/M/∞ queue, ESAIM Probab. Statist. 10 317–339.
  • Chen, M. (1986). Coupling for jump processes., Acta Math. Sinica 2 123–136.
  • Chen, M. (1996). Estimation of spectral gap for Markov chains., Acta Math. Sinica 12 337–360.
  • Chen, M. (2004)., From Markov Chains to Non-equilibrium Particle Systems, 2nd ed. River Edge, NJ: World Scientific.
  • Djellout, H., Guillin, A. and Wu, L. (2004). Transportation cost-information inequalities and applications to random dynamical systems and diffusions., Ann. Probab. 32 2702–2732.
  • Dobrushin, R.L. (1970). Prescribing a system of random variables by conditional distributions., Theory Probab. Appl. 15 458–486.
  • Gourcy, M. and Wu, L. (2006). Logarithmic Sobolev inequalities of diffusions for the L2-metric., Potential Anal. 25 77–102.
  • Guillin, A., Léonard, C., Wu, L. and Yao, N. (2009). Transportation-information inequalities for Markov processes., Probab. Theory Related Fields. To appear.
  • Joulin, A. (2007). Poisson-type deviation inequalities for curved continuous time Markov chains., Bernoulli 13 782–798.
  • Kallenberg, O. (1997)., Foundations of Modern Probability. New York: Springer.
  • Lezaud, P. (1998). Chernoff-type bound for finite Markov chains., Ann. Appl. Probab. 8 849–867.
  • Lezaud, P. (2001). Chernoff and Berry–Esséen inequalities for Markov processes., ESAIM Probab. Statist. 5 183–201 (electronic).
  • Liu, W. and Ma, Y. (2009). Spectral gap and convex concentration inequalities for birth-death processes., Ann. Inst. H. Poincaré Probab. Statist. 45 58–69.
  • Ollivier, Y. (2009). Ricci curvature of Markov chains on metric spaces., J. Funct. Anal. 256 810–864.
  • Ollivier, Y. (2007b). Ricci curvature of metric spaces., C. R. Acad. Sci. Paris 345 643–646.
  • Sammer, M. (2005). Aspects of mass transportation in discrete concentration inequalities. Ph.D. Thesis, Georgia: Georgia Institute of Technology. Available at, http://smartech.gatech.edu/dspace/handle/1853/7006.
  • Sturm, K. and Von Renesse, M. (2005). Transport inequalities, gradient estimates, entropy, and Ricci curvature., Comm. Pure Appl. Math. 58 923–940.
  • Van Doorn, E. (1985). Conditions for exponential ergodicity and bounds for the decay parameter of a birth–death process., Adv. in Appl. Probab. 17 514–530.
  • Van Doorn, E. (1987). Representations and bounds for zeros of orthogonal polynomials and eigenvalues of sign-symmetric tri-diagonal matrices., J. Approx. Theory 51 254–266.
  • Wu, L. (2000). A deviation inequality for non-reversible Markov processes., Ann. Inst. H. Poincaré Probab. Statist. 36 435–445.